Journal of the Mathematical Society of Japan

Classification of broken Lefschetz fibrations with small fiber genera

R. İnanç BAYKUR and Seiichi KAMADA

Full-text: Open access

Abstract

In this article, we generalize the classification of genus one Lefschetz fibrations to genus one simplified broken Lefschetz fibrations, which have fibers of genera one and zero. We classify genus one Lefschetz fibrations over the 2-disk with certain non-trivial global monodromies using chart descriptions, and identify the 4-manifolds admitting genus one simplified broken Lefschetz fibrations up to blow-ups.

Article information

Source
J. Math. Soc. Japan, Volume 67, Number 3 (2015), 877-901.

Dates
First available in Project Euclid: 5 August 2015

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1438777434

Digital Object Identifier
doi:10.2969/jmsj/06730877

Mathematical Reviews number (MathSciNet)
MR3376572

Zentralblatt MATH identifier
1348.57032

Subjects
Primary: 57N13: Topology of $E^4$ , $4$-manifolds [See also 14Jxx, 32Jxx]
Secondary: 57M99: None of the above, but in this section 57R17: Symplectic and contact topology

Keywords
broken Lefschetz fibration classification

Citation

BAYKUR, R. İnanç; KAMADA, Seiichi. Classification of broken Lefschetz fibrations with small fiber genera. J. Math. Soc. Japan 67 (2015), no. 3, 877--901. doi:10.2969/jmsj/06730877. https://projecteuclid.org/euclid.jmsj/1438777434


Export citation

References

  • S. Akbulut and Ç. Karakurt, Every 4-manifold is BLF, J. Gökova Geom. Topol. GGT, 2 (2008), 83–106.
  • D. Auroux, S. K. Donaldson and L. Katzarkov, Singular Lefschetz pencils, Geom. Topol., 9 (2005), 1043–1114.
  • R. \.I. Baykur, Existence of broken Lefschetz fibrations, Int. Math. Res. Not. IMRN, 2008 (2008), Art. ID rnn 101, 15 pp.
  • R. \.I. Baykur, Topology of broken Lefschetz fibrations and near-symplectic four-manifolds, Pacific J. Math., 240 (2009), 201–230.
  • R. \.I. Baykur, Handlebody argument for modifying achiral Lefschetz singularities, Geom. Topol., 13 (2009), 312–317.
  • D. T. Gay and R. Kirby, Constructing Lefschetz-type fibrations on four-manifolds, Geom. Topol., 11 (2007), 2075–2115.
  • R. E. Gompf and A. I. Stipsicz, 4-Manifolds and Kirby Calculus, Grad. Stud. Math., 20, Amer. Math. Soc., Providence, RI, 1999.
  • M.-E. Hamstrom, The space of homeomorphisms on a torus, Illinois J. Math., 9 (1965), 59–65.
  • K. Hayano, On genus-1 simplified broken Lefschetz fibrations, Algebr. Geom. Topol., 11 (2011), 1267–1322.
  • S. Kamada, Surfaces in $R^4$ of braid index three are ribbon, J. Knot Theory Ramifications, 1 (1992), 137–160.
  • S. Kamada, Braid and Knot Theory in Dimension Four, Math. Surveys Monogr., 95, Amer. Math. Soc., Providence, RI, 2002.
  • S. Kamada, Graphic descriptions of monodromy representations, Topology Appl., 154 (2007), 1430–1446.
  • S. Kamada, Y. Matsumoto, T. Matumoto and K. Waki, Chart description and a new proof of the classification theorem of genus one Lefschetz fibrations, J. Math. Soc. Japan, 57 (2005), 537–555.
  • A. Kas, On the deformation types of regular elliptic surfaces, In: Complex Analysis and Algebraic Geometry, (eds. W. L. Baily, Jr. and T. Shioda), Iwanami Shoten, Tokyo, 1977, pp.,107–111.
  • Y. Lekili, Wrinkled fibrations on near-symplectic manifolds, Geom. Topol., 13 (2009), 277–318.
  • Y. Matsumoto, Diffeomorphism types of elliptic surfaces, Topology, 25 (1986), 549–563.
  • B. Moishezon, Complex Surfaces and Connected Sums of Complex Projective Planes, Lecture Notes in Math., 603, Springer-Verlag, Berlin, New York, 1977.
  • P. S. Pao, The topological structure of $4$-manifolds with effective torus actions. I, Trans. Amer. Math. Soc., 227 (1977), 279–317.
  • O. Saeki, Elimination of definite fold, Kyushu J. Math., 60 (2006), 363–382.
  • J. Williams, The $h$-principle for broken Lefschetz fibrations, Geom. Topol., 14 (2010), 1015–1061.